Brazilian Journal of Probability and Statistics

The cone percolation on $\mathbb{T}_{d}$

Valdivino V. Junior, Fábio P. Machado, and Mauricio Zuluaga

Full-text: Open access

Abstract

We study a rumor model from a percolation theory and a branching process point of view. The existence of a giant component is related to the event where a rumor spreads out trough an infinite number of individuals. We present sharp lower and upper bounds for the probability of that event, according to the distribution of the random variables defining the radius of influence of each individual.

Article information

Source
Braz. J. Probab. Stat., Volume 28, Number 3 (2014), 367-375.

Dates
First available in Project Euclid: 17 July 2014

Permanent link to this document
https://projecteuclid.org/euclid.bjps/1405603507

Digital Object Identifier
doi:10.1214/12-BJPS212

Mathematical Reviews number (MathSciNet)
MR3263053

Zentralblatt MATH identifier
1310.60139

Keywords
Coverage of space epidemic model disk-percolation rumor model

Citation

Junior, Valdivino V.; Machado, Fábio P.; Zuluaga, Mauricio. The cone percolation on $\mathbb{T}_{d}$. Braz. J. Probab. Stat. 28 (2014), no. 3, 367--375. doi:10.1214/12-BJPS212. https://projecteuclid.org/euclid.bjps/1405603507


Export citation

References

  • Alon, N. and Spencer, J. (2008). The Probabilistic Method, 3rd ed. Hoboken, NJ: Wiley.
  • Benjamini, I. and Schram, O. (1996). Percolation beyond $\mathbb{Z}^{d}$: Many questions and a few answers. Electronic Communications in Probability 1, 71–82.
  • D’Souza, J. C. and Biggins, J. D. (1992). The supercritical Galton–Watson process in varying environments. Stochastic Processes and Their Applications 42, 39–47.
  • Burton, R. M. and Meester, R. W. J. (1993). Long range percolation in stationary point processes. Random Structures & Algorithms 4, 177–190.
  • Grimmett, G. and Newman, C. (1990). Percolation in $\infty+1$ dimensions. In Disorder in Physical Systems (G. R. Grimmett and D. J. A. Welsh, eds.) 219–240. A Volume in Honour of John M. Hammersley on the Occasion of his 70th Birthday. Oxford: Clarendon Press.
  • Grimmett, G. and Stirzker, D. (2001). Probability and Random Processes, 3rd ed. New York: Oxford Univ. Press.
  • Junior, V., Machado, F. and Zuluaga, M. (2011). Rumour processes on $\mathbb{N}$. Journal of Applied Probability 48, 624–636.
  • Lebensztay, E. and Rodriguez, P. (2008). The disk-percolation model on graphs. Statistics & Probability Letters 78, 2130–2136.
  • Lyons, R. and Peres, Y. (2010). Probability on trees and networks. Available at http://mypage.iu.edu/~rdlyons/prbtree/prbtree.html.